MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572340
Medical Device Problem Codes Use of Device Problem (1670); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2023, that an epic biliary endoscopic stent was to be implanted in the left and right hepatic ducts to treat a malignant hilar stricture during a hilar stricture metal stenting procedure performed on (b)(6) 2023.The patient's anatomy was tight and was dilated prior to stent placement.During the procedure, the guidewire would not move forward and pass through the device delivery system.The epic biliary stent was removed, and the guidewire was loaded outside the patient, but it would still not move.The procedure was not completed because the same device was not available at the hospital.On (b)(6) 2023, the same procedure was performed on the patient.There were no reported patient complications as a result of this event.Note: it was reported that the guidewire used was a 0.25 guidewire.Per the dfu, the required guidewire to use is a 0.035 in (0.89 mm) stiff-bodied guidewire.The user did not use the required guidewire for the procedure.
 
Additional Manufacturer Narrative
The initial reporter address 1 is (b)(6).Impact code f05 captures the reportable event of delayed treatment/therapy.
 
Event or Problem Description
It was reported to boston scientific corporation on may 10, 2023, that an epic biliary endoscopic stent was to be implanted in the left and right hepatic ducts to treat a malignant hilar stricture during a hilar stricture metal stenting procedure performed on (b)(6) 2023.The patient's anatomy was tight and was dilated prior to stent placement.During the procedure, the guidewire would not move forward and pass through the device delivery system.The epic biliary stent was removed, and the guidewire was loaded outside the patient, but it would still not move.The procedure was not completed because the same device was not available at the hospital.On (b)(6) 2023, the same procedure was performed on the patient.There were no reported patient complications as a result of this event.Note: it was reported that the guidewire used was a 0.25 guidewire.Per the directions for use (dfu), the required guidewire to use is a 0.035 in (0.89 mm) stiff-bodied guidewire.The user did not use the required guidewire for the procedure.
 
Additional Manufacturer Narrative
Block e1: the initial reporter address 1: (b)(6).Block h6: impact code f05 captures the reportable event of delayed treatment/therapy.Imdrf device code a15 captures the reportable investigation result of stent partial deployment.The epic biliary endoscopic stent and delivery system were received for analysis.Visual inspection found the stent was partially deployed on the delivery system suggesting that the safety lock had been removed from the device.Visual and tactile examination found no damage to the delivery system.No other damages were noted on the delivery system.Product analysis did not confirm the reported event of the device being difficult to advance.The investigation concluded that this device was used in a manner inconsistent with the instructions for use(ifu)/product label.Partial stent deployment was evidence that the device safety lock had been removed prematurely.Additionally, a labeling review was performed, and from the information available, the guidewire used by the customer was size 0.25 inches which was not compatible with the device.Per the directions for use(dfu), the required guidewire to use is a 0.035 in (0.89 mm) stiff-bodied guidewire.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instructions.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17033107
Report Number3005099803-2023-02870
Device Sequence Number12489894
Product Code FGE
UDI-Device Identifier08714729896968
UDI-Public08714729896968
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2024
Device Model NumberM00572340
Device Catalogue Number7234
Device Lot Number0029961878
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale